Alert archive / New York / Special Weather Statements in 2014
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jul 27, 2014, 5:43 AM EDT for Lewis County, New York. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2014, 5:43 AM EDT (09:43 UTC)
- Expired
- Jul 27, 2014, 6:45 AM EDT
- In force
- 62 min
- Issued by
- NWS Buffalo, NY
County Lewis County, NY
The radar
The Ft Drum radar (KTYX), 16 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1484 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
178
WWUS81 KBUF 270943
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
543 AM EDT SUN JUL 27 2014
NYZ006>008-271045-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
543 AM EDT SUN JUL 27 2014
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE EASTERN LAKE ONTARIO
REGION...
* AT 540 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS
AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF LOWVILLE TO PULASKI...AND MOVING
EAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! THESE STORMS WILL ALSO PRODUCE BRIEF HEAVY
DOWNPOURS WHICH MAY RESULT IN PONDING OF WATER IN LOW LYING AREAS.
THESE STORMS MAY PRODUCE WIND GUSTS UP TO 40 MPH IN A FEW LOCATIONS.
LAT...LON 4342 7552 4348 7580 4347 7582 4356 7621
4387 7621 4404 7516 4362 7510
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 27, 5:20 AM EDT, 23 minutes earlier.
Area forecast discussion, Jul 27, 5:20 AM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
520 AM EDT SUN JUL 27 2014
.SYNOPSIS...
EXPECT SOME SHOWERS AND SCATTERED THUNDERSTORMS EARLY IN THE DAY
ACROSS AREAS FROM THE FINGER LAKES REGION EASTWARD. AFTER THESE
SHOWERS EXIT TO THE EAST MAINLY DRY WEATHER WILL BE AROUND FOR THE
BETTER PART OF SUNDAY WITH JUST A FEW ISOLATED STORMS POSSIBLE.
SHOWER AND THUNDERSTORM ACTIVITY WILL BE ON THE INCREASE LATE
SUNDAY...LASTING RIGHT INTO MONDAY. A MUCH COOLER PATTERN WILL THEN
REMAIN IN PLACE FOR THE FIRST HALF OF THE WORK WEEK WITH A FEW
SHOWERS POSSIBLE FROM TIME TO TIME. THEN TEMPERATURES WILL BEGIN TO
MODERATE TOWARD THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
REGIONAL RADARS CURRENTLY SHOWING AN AREA OF SHOWERS AND
THUNDERSTORMS STRETCHING FROM THE SAINT LAWRENCE VALLEY
SOUTHWESTWARD TO THE WESTERN SOUTHERN TIER. THIS PRECIPITATION IS
ASSOCIATED WITH A MID LEVEL SHORTWAVE CURRENTLY TRAVERSING THE AREA.
ONCE THIS SHORTWAVE EXITS TO THE EAST OF THE AREA THIS
MORNING...PRECIPITATION ASSOCIATED WITH THIS FEATURE WILL EXIT AS
WELL. THIS SHOULD SET US UP FOR A PRETTY NICE SUNDAY OVERALL AS WE
WILL IN BETWEEN LOW PRESSURE SYSTEMS...AND SUBTLE INDUCED RIDGING
ALOFT. LATER IN THE AFTERNOON THE CHANCES FOR SHOWERS AND FEW STORMS
WILL START TO INCREASE ACROSS WESTERN NY ASSOCIATED WITH A SURFACE
LOW AND SHARP UPPER LEVEL TROUGH APPROACHING THE REGION.
HOWEVER...THE VAST MAJORITY OF 12Z MODEL GUIDANCE SUGGESTS THAT THIS
SHOULD NOT REACH WESTERN NEW YORK UNTIL VERY LATE IN THE AFTERNOON.
SPC DOES HAVE A SLIGHT RISK FOR SEVERE WEATHER ON SUNDAY...WITH BEST
CHANCE REMAINING ACROSS AREAS TOWARD THE PENNSYLVANIA LINE. BEST
SHEAR IS STILL PROGGED TO REMAIN SOUTH OF THE AREA...HOWEVER A FEW
STRONG TO SEVERE STORMS CANNOT BE RULED OUT AS THERE WILL BE
MARGINAL SHEAR AND PLENTY OF INSTABILITY RESIDING ACROSS THE AREA.
TEMPERATURES WILL BE SIMILAR TO YESTERDAY...WITH HIGHS IN THE UPPER
70S TO LOWER 80S WITH THE COOLER TEMPERATURES ALONG THE LAKESHORES
AND ACROSS HIGHER TERRAIN.
SUNDAY NIGHT WILL FEATURE PERIODS OF HEAVY RAIN WITH EMBEDDED
THUNDERSTORMS SETTING UP ACROSS WESTERN AND CENTRAL NEW YORK AS A
COMPACT AREA OF LOW PRESSURE WILL MOVE JUST SOUTH OF NYS. THIS
COMBINED WITH A POTENT UPPER LEVEL SHORTWAVE DROPPING INTO THE BASE
OF THE UPPER LEVEL TROUGH WILL SET THE STAGE FOR POTENTIALLY HEAVY
RAINS AND FLOODING. NOT EXACTLY SURE WHERE THE AXIS OF HEAVIEST RAIN
WILL BE JUST YET...BUT LOOKS LIKE A GOOD BET IT WILL BE SOMEWHERE
ACROSS WESTERN NYS. THAT SAID...HAVE ISSUED A FLOOD WATCH FOR THE
ABOVE MENTIONED AREAS STARTING SUNDAY NIGHT AND LASTING THROUGH
MONDAY AFTERNOON. WIDESPREAD RAINFALL TOTALS APPROACHING TWO PLUS
INCHES WILL BE POSSIBLE BY MONDAY AFTERNOON. TEMPERATURES WILL BE ON
THE MILD SIDE FOR ONE MORE NIGHT WITH LOWS IN THE MID TO UPPER 60S.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
MAIN FOCUS THROUGH THE SHORT TERM WILL BE THE POTENTIAL FOR AN
ONGOING HEAVY RAIN EVENT WHICH WILL BEGIN TONIGHT AND CARRY OVER
INTO MONDAY. MODEL GUIDANCE IS IN REASONABLE AGREEMENT WITH THE
TRACK OF THE LARGE SCALE FEATURES...ALTHOUGH SOME OF THE FINER
DETAILS OF LOW TRACK...BOUNDARY LOCATIONS...AND TIMING ARE STILL
SHOWING SOME DIFFERENCES WHICH HAVE IMPORTANT IMPLICATIONS ON HEAVY
RAIN POTENTIAL.
A POTENT MID LEVEL CLOSED LOW SEEN IN WATER VAPOR IMAGERY MOVING
INTO WISCONSIN THIS MORNING WILL CONTINUE ESE AND REACH THE LOWER
LAKES BY 12Z MON. STRONG DPVA AHEAD OF THIS FEATURE WILL SUPPORT
INCREASING LARGE SCALE ASCENT LATER TONIGHT...WHICH WILL CONTINUE
INTO MONDAY MORNING. A COUPLED UPPER LEVEL JET STRUCTURE WILL PASS
OVER THE LOWER LAKES MONDAY MORNING WITH THE RIGHT ENTRANCE REGION
OF A 70+ KNOT JET OVER QUEBEC AND THE LEFT EXIT REGION OF A 80+ KNOT
JET OVER THE OHIO VALLEY COMBINING TO PRODUCE A PERIOD OF STRONG
UPPER LEVEL DIVERGENCE. AS THE MID LEVEL CLOSED LOW DIGS THROUGH THE
LAKES A SURFACE LOW WILL DEVELOP ALONG A BAROCLINIC ZONE OVER PA.
THIS SURFACE LOW WILL TRACK ACROSS NORTHERN PA MONDAY MORNING.
CONVECTION MAY MODULATE THE STRENGTH AND POSITION OF THIS LOW...
FURTHER COMPLICATING THE FORECAST.
BOTH THE NAM AND GFS DEVELOP A NOTABLE AXIS OF STRONG STRETCHING
DEFORMATION AND FRONTOGENESIS IN THE 850-700MB LAYER TO THE NORTH OF
THE SURFACE LOW TRACK. THE NAM IS BY FAR STRONGEST...DUE TO ITS
SLIGHTLY SLOWER AND DEEPER SOLUTION AND POTENTIALLY SOME GRIDSCALE
CONVECTIVE FEEDBACK ISSUES. THIS ALLOWS AN IMPRESSIVE NARROW BAND OF
HEAVY RAIN TO DEVELOP IN THE NAM...WITH THE 00Z RUN PLACING THIS
BAND ACROSS THE SOUTHERN TIER AND WESTERN FINGER LAKES. THE NAM HAS
BEEN CONSISTENT IN SHOWING THIS FEATURE OVER THE PAST 24 HOURS...BUT
VARIOUS RUNS HAVE SHIFTED THE PLACEMENT TO DIFFERENT LOCATIONS. THE
NEW 00Z ECMWF SOLUTION HAS COME IN DEEPER AND WETTER THAN PREVIOUS
RUNS...ESPECIALLY MONDAY MORNING WITHIN THE DEVELOPING COMMA HEAD OF
THE SYSTEM OVER WESTERN NY.
PWAT WILL RUN AROUND 1.5 INCHES WITH THIS SYSTEM. THIS IS NOT
EXCESSIVE FOR MID SUMMER...HOWEVER THE DYNAMICS COMING INTO PLAY ARE
VERY STRONG FOR MID SUMMER AND MAY BE MORE THAN CAPABLE OF TURNING A
PWAT OF 1.5 INCHES INTO A HEAVY RAIN EVENT. WITH THIS IN MIND...WE
WILL HOIST A FLOOD WATCH FOR ALL OF WESTERN NY...THE GENESEE
VALLEY...AND THE WESTERN/NORTHERN FINGER LAKES REGION FOR TONIGHT
THROUGH MONDAY. THIS APPEARS TO BE WHERE THE GREATEST POTENTIAL IS
GIVEN THE TIMING AND PLACEMENT OF STRONGEST FORCING. THERE WILL BE
POTENTIAL FOR GENERAL FLOODING OF LOW LYING AND URBAN AREAS AND
POSSIBLY SOME OF THE MORE RAPIDLY RESPONDING CREEKS AS WELL IF BASIN
AVERAGE RAINFALL REACHES 2 INCHES.
FOLLOWING THE SOAKING RAIN THE FIRST HALF OF MONDAY...THE SURFACE
LOW AND MID LEVEL TROUGH WILL PUSH INTO NEW ENGLAND DURING THE
AFTERNOON. THE TRAILING AXIS OF DEFORMATION AND FRONTOGENESIS WILL
SLOWLY WEAKEN AND MOVE EAST...WITH RAIN TAPERING OFF FROM WEST TO
EAST DURING THE AFTERNOON. THERE MAY EVEN BE A FEW BREAKS OF
SUNSHINE BY LATE AFTERNOON IN THE FAR WESTERN END OF THE STATE. LOW
LEVEL COLD ADVECTION ALONG WITH PLENTY OF CLOUD COVER AND RAIN MUCH
OF THE DAY WILL KEEP TEMPERATURES VERY COOL FOR MID SUMMER...WITH
HIGHS ONLY IN THE UPPER 60S TO AROUND 70 AT LOWER ELEVATIONS AND MID
60S ACROSS HIGHER TERRAIN.
ANY LINGERING SHOWERS EAST OF LAKE ONTARIO EARLY MONDAY EVENING WILL
END. THERE MAY BE SOME PARTIAL CLEARING AT FIRST BEHIND THE
DEPARTING LOW...BUT THEN SOME WRAP AROUND MOISTURE AND LAKE EFFECT
CLOUDS WILL DEVELOP OVERNIGHT IN THE NORTHWEST UPSLOPE FLOW REGIME.
LAKE INDUCED INSTABILITY WILL BE GREAT ENOUGH FOR SOME CLOUD
COVER...BUT SHOULD NOT BE HIGH ENOUGH FOR SHOWERS GIVEN THE SHORT
FETCH AND LACK OF SYNOPTIC SCALE FORCING.
ON TUESDAY THE LONGWAVE TROUGH WILL BE WELL ESTABLISHED ACROSS THE
GREAT LAKES AND NORTHEAST. THE NEXT LOW LEVEL TROUGH AND DEEPER
MOISTURE WILL REMAIN ACROSS THE CENTRAL AND UPPER LAKES TUESDAY.
THIS WILL LEAVE LITTLE IN THE WAY OF ORGANIZED ASCENT OVER THE LOWER
LAKES. COLD AIR ALOFT AND WEAK LAKE AND TERRAIN INDUCED CONVERGENCE
ZONES MAY SUPPORT A FEW WIDELY SCATTERED SHOWERS DURING THE MIDDAY
AND AFTERNOON...MAINLY INLAND FROM THE LAKESHORES. IT WILL REMAIN ON
THE COOL SIDE...WITH HIGHS ONLY IN THE VERY LOW 70S AT LOWER
ELEVATIONS AND MID 60S ACROSS HIGHER TERRAIN.
TUESDAY NIGHT THE DIURNAL SHOWERS SHOULD END DURING THE EVENING.
OVERNIGHT DEEPER WRAP AROUND MOISTURE AND WEAK ASCENT WILL BEGIN TO
OVERSPREAD WESTERN NY...WHICH MAY SUPPORT A FEW SCATTERED SHOWERS. A
CYCLONIC SOUTHWEST FLOW AND DEEPER MOISTURE COMBINED WITH COOL MID
LEVEL TEMPS MAY ALSO SUPPORT A FEW LAKE EFFECT SHOWERS EAST AND
NORTHEAST OF LAKE ERIE BY WEDNESDAY MORNING.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
A DEEP LONGWAVE TROUGH WILL REMAIN OVER THE GREAT LAKES AND
NORTHEAST THROUGH MIDWEEK BEFORE SLOWLY DE-AMPLIFYING AND RETREATING
INTO QUEBEC BY THE END OF THE WEEK. THE MOIST CYCLONIC FLOW WILL
ALLOW A SERIES OF LOW AMPLITUDE SHORTWAVES AND LOW LEVEL TROUGHS TO
CROSS THE REGION. EACH ONE OF THESE WILL SUPPORT SCATTERED SHOWERS
AND THERE WILL ALSO BE THE POTENTIAL FOR SOME LAKE ENHANCEMENT AS
WELL EARLY WEDNESDAY MORNING AND PERHAPS AGAIN LATER WEDNESDAY NIGHT
WITH COOL AIR ALOFT. TEMPERATURES WILL ONLY SLOWLY IMPROVE WEDNESDAY
AND THURSDAY WITH HIGHS IN THE MID 70S AT LOWER ELEVATIONS AND
AROUND 70 ACROSS HIGHER TERRAIN.
THE TROUGH WILL FINALLY RELAX ITS GRIP BY FRIDAY WITH WEAK SURFACE
HIGH PRESSURE BUILDING INTO THE LOWER LAKES. THIS SHOULD FINALLY
BRING A MAINLY DRY DAY WITH TEMPERATURES SLOWLY MOVING BACK CLOSER
TO AVERAGE. THE SLOW WARMING TREND WILL CONTINUE ON SATURDAY...BUT A
CLOSED LOW DEVELOPING OVER THE OHIO VALLEY MAY FORCE ATLANTIC
MOISTURE TO SPREAD NORTH INTO OUR REGION WITH ANOTHER CHANCE OF
SHOWERS AND A FEW THUNDERSTORMS.
&&
.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
AT 09Z SCATTERED IFR/MVFR CONDITIONS ARE FOUND ACROSS MUCH OF THE
REGION EARLY THIS MORNING AS AN AREA OF SHOWERS AND STORMS MOVES
ACROSS THE REGION. THIS ACTIVITY WILL EXIT THE FINGER LAKES AND
EASTERN LAKE ONTARIO REGIONS EARLY THIS MORNING. IN THE WAKE OF
THIS ACTIVITY A MOISTURE RICH BOUNDARY LAYER IS STILL IN PLACE
ACROSS WESTERN NY PRODUCING SOME RESIDUAL IFR/MVFR CEILINGS. EXPECT
PERIODIC IFR/MVFR FLIGHT CONDITIONS THROUGH ABOUT 12-14Z BEFORE
A RETURN TO VFR FLIGHT CONDITIONS WITH THE BETTER PART OF THE
DAY DRY ACROSS THE AIRFIELDS WITH NO FLIGHT RESTRICTIONS. BY LATE
SUNDAY AFTERNOON SHOWERS AND THUNDERSTORMS WILL BEGIN TO INCREASE IN
NUMBERS...WITH THE BEST CHANCES FOR ACTIVITY FROM VERY LATE SUNDAY
AFTERNOON/EVENING ON.
OUTLOOK...
MONDAY...WIDESPREAD MVFR/IFR IN RAIN. IMPROVEMENT MAY SEEN BY LATE
AFTERNOON AND EVENING FROM WEST TO EAST.
TUESDAY THROUGH THURSDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.
&&
.MARINE...
AREA OF STORMS ACROSS THE EASTERN HALF OF LAKE ONTARIO WILL EXIT TO
THE EAST THIS MORNING...TAKING ANY LOCALLY HIGHER WINDS AND WAVES
ASSOCIATED WITH ANY STORMS WITH IT. BEYOND THIS SOUTHWEST WINDS WILL
INCREASE TO AROUND 15 KNOTS ON SUNDAY AFTERNOON. THIS WILL PRODUCE
SOME CHOPPY WAVE ACTION ON THE EASTERN PORTION OF BOTH LAKES...BUT
CONDITIONS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA.
A COMPACT AREA OF LOW PRESSURE WILL MOVE ALONG THE NY/PA BORDER LATE
SUNDAY NIGHT AND MONDAY. NORTHERLY WINDS IN THE WAKE OF THIS LOW ON
MONDAY MAY BRING SMALL CRAFT ADVISORY CONDITIONS TO THE SOUTH
SHORE OF LAKE ONTARIO ON MONDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH FROM THIS EVENING THROUGH MONDAY AFTERNOON FOR
NYZ001>004-010>014-019>021-085.
MARINE...NONE.
&&
SYNOPSIS...JM
NEAR TERM...JM
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...JM
MARINE...JMHazardous weather outlook, Jul 27, 5:07 AM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 507 AM EDT SUN JUL 27 2014 NYZ001>004-010-011-280915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE- 507 AM EDT SUN JUL 27 2014 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ005>008-280915- NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- 507 AM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOCALLY HEAVY RAIN MAY DEVELOP ON MONDAY AS A POTENT UPPER LEVEL DISTURBANCE AND LOW PRESSURE SYSTEM CROSS THE REGION. THIS HAS THE POTENTIAL TO PRODUCE SOME FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012>014-019>021-085-280915- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 507 AM EDT SUN JUL 27 2014 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND THIS EVENING. A FEW OF THESE MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-280915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 507 AM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. A FEW OF THESE MAY CONTAIN GUSTY WINDS AND LOCALLY HIGHER WAVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Special weather statement, Jul 27, 3:54 AM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
354 AM EDT SUN JUL 27 2014
NYZ003-011-270845-
GENESEE NY-MONROE NY-
354 AM EDT SUN JUL 27 2014
...STRONG THUNDERSTORM MOVING INTO THE GREATER ROCHESTER AREA...
* AT 350 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR SPENCERPORT...AND
MOVING EAST AT 35 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
HILTON...
GATES-NORTH GATES AND GATES...
ROCHESTER...
IRONDEQUOIT AND BRIGHTON...
EAST ROCHESTER...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! THIS STORM WILL ALSO PRODUCE VERY HEAVY
RAIN...AND WIND GUSTS UP TO 45 MPH.
LAT...LON 4329 7766 4328 7762 4324 7755 4324 7753
4326 7750 4326 7748 4310 7744 4310 7791
4326 7798 4334 7772
HITCHCOCKSpecial weather statement, Jul 27, 4:04 AM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
404 AM EDT SUN JUL 27 2014
NYZ007-270900-
JEFFERSON NY-
404 AM EDT SUN JUL 27 2014
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE THOUSAND ISLANDS...
* AT 401 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8
MILES NORTHWEST OF CLAYTON TO 8 MILES WEST OF STONY POINT...AND
MOVING EAST AT 30 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
THOUSAND ISLANDS REGION...
WATERTOWN...
FORT DRUM...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! THIS STORM MAY ALSO PRODUCE WIND GUSTS UP TO 45
MPH AND BRIEF HEAVY DOWNPOURS.
LAT...LON 4426 7553 4384 7587 4380 7625 4391 7637
4388 7645 4393 7641 4387 7630 4391 7622
4390 7614 4398 7622 4396 7629 4405 7631
4411 7638 4420 7629 4419 7624 4424 7612
4424 7615 4429 7616 4434 7605 4440 7582
HITCHCOCKSpecial weather statement, Jul 27, 4:58 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
458 AM EDT SUN JUL 27 2014
NYZ004>006-271000-
CAYUGA NY-OSWEGO NY-WAYNE NY-
458 AM EDT SUN JUL 27 2014
...LINE OF STRONG THUNDERSTORMS MOVING INTO NORTHERN CAYUGA AND
OSWEGO COUNTIES...
* AT 453 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15
MILES NORTHWEST OF CATO TO WEEDSPORT...AND MOVING EAST AT 35 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
FAIR HAVEN...
CATO...
HANNIBAL...
OSWEGO...
FULTON...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! THESE STORMS MAY ALSO PRODUCE WIND GUSTS UP TO
45 MPH AND BRIEF HEAVY RAINFALL.
LAT...LON 4319 7608 4326 7620 4320 7621 4321 7626
4320 7629 4323 7630 4322 7647 4303 7648
4302 7671 4330 7688 4335 7670 4343 7663
4353 7642 4354 7624 4361 7620 4318 7598
HITCHCOCKSpecial weather statement, Jul 27, 5:43 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
543 AM EDT SUN JUL 27 2014
NYZ006>008-271045-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
543 AM EDT SUN JUL 27 2014
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE EASTERN LAKE ONTARIO
REGION...
* AT 540 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS
AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF LOWVILLE TO PULASKI...AND MOVING
EAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! THESE STORMS WILL ALSO PRODUCE BRIEF HEAVY
DOWNPOURS WHICH MAY RESULT IN PONDING OF WATER IN LOW LYING AREAS.
THESE STORMS MAY PRODUCE WIND GUSTS UP TO 40 MPH IN A FEW LOCATIONS.
LAT...LON 4342 7552 4348 7580 4347 7582 4356 7621
4387 7621 4404 7516 4362 7510
HITCHCOCKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:51 AM EDT | Special Marine Warning | BUF | 84 min | |
| Jul 27, 3:54 AM EDT | Special Weather Statement | BUF | Monroe | 51 min |
| Jul 27, 3:57 AM EDT | Special Marine Warning | BUF | 63 min | |
| Jul 27, 4:49 AM EDT | Flood Watch | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Genesee, Livingston and 6 more | 34 hr |
| Jul 27, 4:58 AM EDT | Special Weather Statement | BUF | Oswego | 62 min |
| Jul 27, 5:16 AM EDT | Severe Thunderstorm Warning | BUF | Oswego | 42 min |
| Jul 27, 1:54 PM EDT | Small Craft Advisory | BUF | 33 hr | |
| Jul 27, 7:12 PM EDT | Special Weather Statement | BUF | Chautauqua | 63 min |
| Jul 27, 7:18 PM EDT | Special Marine Warning | BUF | 87 min |
Nearby
Special Weather Statements in New York, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.